Hail, Gloucester
- When
- June 11, 2:45 PM EST
- Where
- Gloucester County, 1.02 mi SSE of Clayton
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.658, -75.089
A severe thunderstorm dropped hail as large as quarters in Clayton.
Scattered thunderstorms formed near a warm frontal boundary during the afternoon of the 11th across southern New Jersey, one of which became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Scattered thunderstorms formed near a warm frontal boundary during the afternoon of the 11th across southern New Jersey, one of which became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 11, 2:43 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 343 PM EDT SAT JUN 11 2011 .SYNOPSIS... A WARM FRONT FROM DELAWARE INTO NORTHERN MARYLAND WILL ONLY SLOWLY EDGE NORTHWARD OVERNIGHT AND MAY STILL BISECT THE REGION ON SUNDAY FROM FROM SOUTHEAST PENNSYLVANIA THROUGH CENTRAL NEW JERSEY. IT SHOULD BE THE PRIMARY FOCUS OF HEAVY RAIN PRODUCING THUNDERSTORMS TONIGHT AND POSSIBLY AGAIN SUNDAY. THE FRONT MOVES OFFSHORE SUNDAY NIGHT WITH MUCH COOLER LESS HUMID AIR TO FOLLOW EARLY NEXT WEEK AS UPPER MIDWEST HIGH PRESSURE SLOWLY HEADS SOUTHEAST. THAT HIGH ARRIVES ALONG THE MID ATLANTIC COAST WEDNESDAY THEN PUSHES OFFSHORE THURSDAY WITH LOW PRESSURE MOVING INTO THE NORTHEAST USA NEXT FRIDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... NO SIG CHANGE TO THE EVENING PACKAGE FROM THE MIDDAY ASSESSMENT. GLASSBORO NJ IN GLOUCESTER CTY NJ SE OF PHL HAS HAD 3/8 INCH HAIL AROUND 328P WITH A VIL ARD 50. WFRONT SHOULD FOCUS HEAVY SHOWERS AND TSTMS. ISO SVR OR FFW POSSIBLE THIS EVENING BUT NO FFA DUE TO EXPECTED PRIMARY STORMS TRACKING OVER GROUND WITH HIGHER FFG VALUES. 30-35KT WLY 700MB JET MAY BE THE ASSISTING DRIVER ALOFT FOR HEAVY CONVECTION NEAR THE MASON DIXON LINE TONIGHT. STRONGEST TSTORMS SHOULD BE NEAR AND S OF THE SE-NE SFC WSHIFT. PLS SEE UPDATED AFD'S AND SWOMCD'S FOR SVR ASSESSMENT THIS EVENING. 1..3 AND 6 HRLY GRIDDED FFG FROM 16Z/11 DONT LEND THEMSELVES TO AN FFA OVER A LARGE AREA S OF I76 SO NONE ISSUED. GUIDANCE JUST TOO HIGH...RANGING FROM 2.9 TO 5.6 INCHES IN 1 AND 6 HRLY INCREMENTS. BLV A PRETTY BIG EVENT WILL BE CONCENTRATED SOMEWHERE ALONG THE PA/MD-DEL BORDER BETWEEN 20Z-03Z. DETAILS UNSURE OF BUT LOW LVL TURNING AND HEAT S OF THE WARM FRONT STILL HAVE ME CONCERNED. 93 IN SBY THIS AFTN. RRQ OF 250 MB JET PACKETS IN SE CANADA AID THE LIFT. RADAR HYDROMET RATE WAS OVERESTIMATING IN DEEP CONVECTIVE MODE AND IN MARSHALL PALMER SINCE 13Z. ALSO RESET OUR STP TO ZERO ARD 1411Z. PREFER MORE CONSERVATIVE APPROACH TO RFALL ESTIMATES. A VIL OF 55 OR SOME SEMBLANCE OF A MESO WILL PROBABLY PUSH US INTO A WARNING. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... SUNDAY...ANY REMNANT TSTMS SHOULD BE AT LEAST TEMPORARILY ON THE WANE DURING THE MORNING BUT MAY REFIRE IN THE AFTN ALONG THE LEFTOVER WFRONT BOUNDARY /SEE WSHIFT NE TO S OR SSE/...OR MAY DEVELOP IN CENTRAL PA AHD OF THE SLOW E MOVING CFRONT. ASSIST FOR CONVECTION FROM ANOTHER SHORT WAVE PASSAGE. DID NOT PUT HEAVY RAIN AND GUSTY WINDS ETC IN THE FCST YET...WORKING ON ONE PERIOD AT A TIME AND WOULD LIKE THIS EVENING TO WORK WELL BEFORE MOVING ON. RELIED MORE HEAVILY ON THE 12Z/11 GFS MOS TEMPS...HOWEVER THERE IS ROOM FOR SIGNIFICANT ERROR DEPENDENT ON LEFTOVER LOW LVL STRATUS N OF THE WFRONT...ESP NE NJ AND POSSIBLY THE POCS. SUNDAY NIGHT...MAY HAVE LEFTOVER SHOWERS/ISO TSTMS MAINLY COASTAL PLAIN IN THE EVENING THEN A CLEARING TREND FOR SURE OVERNIGHT. GFS MOS GUIDANCE. MONDAY...A NICE DAY...MUCH DRIER AND COOLER! GFS MOS GUIDANCE TEMPS. TUESDAY...UPPER LOW ROTATES SWD INTO THE MID ATLC COAST AND MAY BRING WITH IT A FEW SPRINKLES OR SHOWERS. LOW POP ADDED AND GFS MEX MOS GUIDANCE WAS THE MAX TEMP FCST. NO MATTER... COOLER WX CONTINUES. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A SPLIT FLOW IS FORECAST TO EXIST AT THE START OF THE LONG TERM PERIOD...WITH A DEEP LOW OVER EASTERN CANADA SPINNING NORTHEAST OF OUR REGION AND A MORE ZONAL FLOW TO THE SOUTH. THIS WILL KEEP A CYCLONIC FLOW FOR A GOOD PORTION OF THE PERIOD FOR OUR AREA. A SHORT WAVE WILL APPROACH FROM THE WEST IN THE SOUTHERN BRANCH...AND EVENTUALLY RESULT IN A MORE FULL LATITUDE TROUGH ALONG THE EAST COAST FRIDAY AS PHASING OCCURS. HPC GUIDANCE GENERALLY FOLLOWS THE DEVELOPMENT OF A SURFACE LOW WHICH MOVES INTO OUR AREA LATER THURSDAY AND THURSDAY NIGHT...WITH A COLD FRONT EASING THROUGH FRIDAY. PROBABILITIES WERE RAISED FOR THE LATTER PART OF THURSDAY AND FRIDAY TIME PERIODS...WITH SHOWERS AND THUNDERSTORMS GIVEN FAIRLY HIGH CHANCE PROBABILITIES AT THIS POINT. DRIER WEATHER IS EXPECTED SATURDAY...BUT THERE IS STILL A REFLECTION OF CYCLONIC FLOW SO SLIGHT CHANCE PROBABILITIES WERE USED FOR THE DAY. TEMPERATURES WILL BE NEAR OR JUST ABOVE SEASONAL NORMALS ESPECIALLY FOR HIGHS...WITH THE COOLEST READINGS THURSDAY INTO FRIDAY AS LOW PRESSURE RESULTS IN CLOUDS AND PRECIPITATION. HPC GUIDANCE WAS GENERALLY FOLLOWED. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A WARM FRONT REMAINS DRAPED ACROSS OUR AREA. THE SLOW NORTHWARD PROGRESSION OF THIS FRONT HAS MAINTAINED AN EASTERLY FLOW TO ITS NORTH. THIS COMBINED WITH A WEALTH OF LOW-LEVEL MOISTURE RESULTED IN WIDESPREAD LOW CLOUDS. THE LACK OF STRONGER MIXING HAS ALLOWED THE LOWER CLOUDS TO REMAIN ENTRENCHED LONGER ACROSS A GOOD PART OF THE AREA. HOWEVER, ENOUGH SURFACE HEATING ON THE SOUTHWEST SIDE OF THE LOW CLOUD SHIELD IS ALLOWING THE LOWER CLOUDS TO ERODE SOME TOWARD THE NORTHEAST THIS AFTERNOON. THIS IS ALSO HELPING TO NUDGE THE WARM FRONT A BIT MORE TO THE NORTH. WE THEREFORE INDICATED BETTER IMPROVEMENTS FOR A TIME ACROSS THE SOUTHERN AREAS, GENERALLY ALONG AND SOUTH OF A LINE FROM KRDG TO THE KPHL METRO THEN TO KACY. EVEN THOUGH THE CLOUD BASES IMPROVE SOME, A LOT OF LOW-LEVEL MOISTURE MAY STILL PRODUCE SCATTERED TO BROKEN MVFR CEILINGS FOR AWHILE LONGER. OUR OVERALL CONFIDENCE IS LOW REGARDING HOW MUCH THINNING AND IMPROVEMENTS TAKE PLACE THROUGH EARLY THIS EVENING, ESPECIALLY THE FARTHER NORTH ONE GOES. SOME FOG/HAZE WILL ALSO LINGER AT SOME TERMINALS FOR AWHILE THIS AFTERNOON. WE WILL CONTINUE TO MONITOR TRENDS AND ISSUE AMENDMENTS ACCORDINGLY. SOME ENERGY ARRIVING FROM THE WEST IS HELPING TO REDEVELOP SHOWERS AND THUNDERSTORMS THIS AFTERNOON, WHICH IS EXPECTED TO CONTINUE TONIGHT. WHILE THERE IS SOME UNCERTAINTY REGARDING THE TIMING AND COVERAGE OF THIS ACTIVITY /SOME CONVECTION POPPING UP QUICKLY/, IT APPEARS THAT STORMS MAY ORGANIZE INTO CLUSTERS ONCE INITIATION TAKES PLACE. THERE ARE SOME SIGNALS THAT A STRONG TO POSSIBLY SEVERE THUNDERSTORM CLUSTER DEVELOPS NEAR THE MARYLAND/PENNSYLVANIA BORDER THEN MOVES TOWARD THE DELMARVA REGIONS LATE THIS AFTERNOON AND THIS EVENING. SOME OF THE SHOWERS AND STORMS SHOULD WEAKEN OVERNIGHT BUT WE CANNOT RULE OUT AT LEAST SCATTERED ACTIVITY BEING MAINTAINED. AN EAST TO SOUTHEAST LOW-LEVEL WIND AT 10 KNOTS OR LESS WILL BE MAINTAINED THROUGH TONIGHT, HOWEVER THERE IS SOME QUESTION REGARDING LOW CLOUDS AND FOG. THE GUIDANCE MAY BE KEYING IN ON THE CONVECTION MOVING THROUGH A MOIST ENVIRONMENT, THUS LOWERING THE CEILINGS QUITE A BIT. THIS SEEMS PLAUSIBLE THOUGH GIVEN THE MOISTURE IN THE LOWER LEVELS AND NOT MUCH WIND, PLUS THIS OCCURRED LAST NIGHT AND THIS MORNING. IF THE WARM FRONT REMAINS SOUTH OF OUR TERMINALS, THEN WIDESPREAD LOWER CLOUDS MAY ONCE AGAIN IMPACT THE REGION. FOR NOW, WE WILL CONTINUE WITH GOING WITH A LOWER END MVFR CEILING. OUR CONFIDENCE IS LOW REGARDING THE CEILING HEIGHTS AND ANY DENSER FOG TONIGHT. FOR SUNDAY, LOW CLOUDS AND SOME FOG MAY BE AROUND FOR AWHILE, HOWEVER THE WARM FRONT SHOULD LIFT NORTH OR MIX OUT. A COLD FRONT WILL BE MOVING THROUGH AS WELL IN THE AFTERNOON WITH SOME SHOWERS AND THUNDERSTORMS CONTINUING, BUT FOR NOW WENT WITH A CB MENTION GIVEN SOME UNCERTAINTY IN COVERAGE AND TIMING. THE CONDITIONS ACROSS THE REGION MAY END UP VARYING FROM IFR TO VFR. EAST/SOUTHEAST WINDS UP TO 10 KNOTS WILL GENERALLY SHIFT TO THE SOUTHWEST TO NORTHWEST. OUTLOOK... SUNDAY NIGHT...THE COLD FRONT CLEARS THE AREA WITH VFR CONDITIONS RETURNING. A NORTHWEST WIND AROUND 10 KNOTS IS EXPECTED ALONG WITH ANY LINGERING CLOUDS THINNING OUT. MONDAY...VFR WITH LOW PRESSURE TO OUR NORTH AND NORTHWESTERLY WINDS POSSIBLY GUSTING UP TO 20 KNOTS. TUESDAY...SOME ENERGY SLIDING NEARBY MAY PRODUCE A FEW SHOWERS/THUNDER AND LOCALIZED POCKETS OF SUB-VFR CONDITIONS. WEDNESDAY...VFR AS HIGH PRESSURE SETTLES IN. THURSDAY...HIGH PRESSURE SLIDES EAST AS A WARM FRONT APPROACHES. THE RETURN FLOW COULD RESULT IN SOME SUB-VFR CEILINGS AS THE LOW-LEVEL MOISTURE INCREASES AND POSSIBLE SHOWERS AND THUNDERSTORMS APPROACH FROM THE SOUTHWEST. && .MARINE... A WARM FRONT REMAINS NEAR OUR SOUTHERN WATERS THIS AFTERNOON AND THIS BOUNDARY MAY TAKE AWHILE TO LIFT MUCH FARTHER NORTHWARD. THIS IS RESULTING IN LIGHT WINDS, ALTHOUGH SOME SLIGHTLY ELEVATED WINDS HAVE BEEN OCCURRING ACROSS THE NORTHERN WATERS GIVEN THE ONSHORE FLOW COMPONENT. THE RATHER MOIST ONSHORE FLOW CONTINUES TO PRODUCE SOME FOG AND/OR HAZE THIS AFTERNOON MAINLY NORTH OF THE WARM FRONT. THIS MAY BE MAINTAINED THROUGH THE NIGHT AS THE WARM FRONT MAY NOT MOVE NORTHWARD THAT MUCH. AS OF NOW, WE ARE NOT ANTICIPATING WIDESPREAD DENSE FOG. THE OVERALL SURFACE FLOW IS EXPECTED TO REMAIN ON THE LIGHTER SIDE THROUGH SUNDAY AS A WEAK LOW MAY DEVELOP ALONG A COLD FRONT THAT IS SCHEDULED TO MOVE THROUGH LATER IN THE DAY. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS SOME WEAKER SHORT WAVES MOVE THROUGH AHEAD OF AND ALONG THE COLD FRONT. ONCE THE FRONT MOVES THROUGH, A WIND SHIFT TO THE NORTHWEST IS EXPECTED. WE MAY HAVE SOME GUSTS NEAR 20 KNOTS ON MONDAY ESPECIALLY NEARSHORE, BUT OVERALL THE CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. SOUTH OF THE WARM FRONT, THE SOUTHERLY FLOW SHOULD NOT BE STRONG ENOUGH TO BUILD THE SEAS TO 5 FEET OR ABOVE. HIGH PRESSURE SETTLES IN LATER TUESDAY AND WEDNESDAY BEFORE SLIDING TO OUR EAST. A WARM FRONT APPROACHES ON THURSDAY WITH A RETURN FLOW BECOMING ESTABLISHED. DEPENDING ON THE STRENGTH OF THIS FLOW AND THE DEVELOPMENT OF A POSSIBLE SURFACE LOW TO OUR SOUTHWEST, WILL GOVERN HOW MUCH THE SEAS WILL BUILD THURSDAY. FOR NOW, WE ARE PLANNING TO GO WITH SEAS NO HIGHER THAN 4 FEET GIVEN SOME QUESTION ON THE STRENGTH AND TIMING OF THIS SYSTEM. && .HYDROLOGY... ISO HYDRO PROBLEMS ARE PROBABLE BETWEEN NOW AND 7 PM SUNDAY. COMBINATION OF THIS MORNINGS RFALL/ OVERESTIMATED BY RADAR/ PLUS AN EXPECTED TWO MORE BATCHES OF HEAVY CONVECTION /ONE THIS EVENING AND ANOTHER SUNDAY/ SHOULD LEAD TO ANOTHER FLS SITN BY SUNDAY. WE ZERO'D THE DIX STP AT 1411Z AND ALSO CHANGED OUR HYDROMET RATE TO MP. BLV THE FOCUS OF HYDRO AND SVR PROBS WILL BE ALONG AND S OF A KMUI-KNEL LINE....PROBABLY MOSTLY NR THE DEL-MD BORDER WITH PA. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...DRAG 342P SHORT TERM...DRAG 342P LONG TERM...99 AVIATION...GORSE MARINE...GORSE HYDROLOGY...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 506 AM EDT SAT JUN 11 2011 PAZ054-055-060>062-120915- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 506 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>024-027- PAZ067>071-120915- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- 506 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A FEW SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-025-026-120915- EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN- 506 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE RIP CURRENT RISK MAY APPROACH MODERATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-120915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 506 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
146 PM EDT SAT JUN 11 2011
MDZ020-111830-
CAROLINE MD-
146 PM EDT SAT JUN 11 2011
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE COUNTY...
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PRESTON AND TANYARD...MOVING NORTHEAST AT
10 MPH. THE THUNDERSTORM MAY BE NEAR HARMONY AND FEDERALSBURG AROUND
215 PM...AND AGNER AND SMITHVILLE AROUND 230 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3867 7580 3869 7583 3867 7596 3870 7599
3873 7601 3878 7597 3878 7596 3881 7590
3885 7593 3896 7574 3867 7572 3866 7575
IOVINOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 243 PM EDT SAT JUN 11 2011 DEZ003-111930- INLAND SUSSEX DE- 243 PM EDT SAT JUN 11 2011 ...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BRIDGEVILLE...MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR SEAFORD AND BLADES AROUND 300 PM...BRIDGEVILLE AROUND 315 PM AND SYCAMORE AROUND 330 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 3883 7544 3858 7540 3859 7570 3879 7571 IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 305 PM EDT SAT JUN 11 2011 DEZ003-112000- INLAND SUSSEX DE- 305 PM EDT SAT JUN 11 2011 ...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SUSSEX COUNTY... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES EAST OF LAUREL...MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR GEORGETOWN AROUND 330 PM...GUMBORO AROUND 345 PM...AND MILLSBORO AND DAGSBORO AROUND 400 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 3846 7558 3866 7559 3872 7521 3845 7520 IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 311 PM EDT SAT JUN 11 2011 NJZ016-017-112000- GLOUCESTER NJ-SALEM NJ- 311 PM EDT SAT JUN 11 2011 ...A STRONG THUNDERSTORM WILL AFFECT GLOUCESTER AND SALEM COUNTIES... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF WOODSTOWN...MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR MULLICA HILL AND ELMER AROUND 315 PM...WEST DEPTFORD AROUND 345 PM...AND PITMAN AND GLASSBORO AROUND 400 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 3986 7516 3962 7496 3958 7519 3978 7536 IOVINO
The Philadelphia radar (KDIX), 66 km away, was scanning. The volume nearest the first event began at 19:43 UTC.
1 hail. Local standard time, as filed.
A severe thunderstorm dropped hail as large as quarters in Clayton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327004.